MAUDE Adverse Event Report: ETHICON INC. ETHILON SUTURE 18"(45CM) 5-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. ETHILON SUTURE 18"(45CM) 5-0 CLR; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number 690G
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that on (b)(6) 2018 while a nurse was checking inventory, one of the suture packages had a needle protruding from it which punctured the nurses finger.No medical treatment was necessary for the nurse.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: (b)(4) 2018.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.

Brand Name
ETHILON SUTURE 18"(45CM) 5-0 CLR
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7267046
Report Number2210968-2018-70837
Device Sequence Number1316798
Product Code GAR
UDI-Device Identifier10705031008410
UDI-Public10705031008410
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number690G
Device Lot NumberJHE967
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/31/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date02/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1